MAUDE Adverse Event Report: BRAEMAR MANUFACTURING LLC ER920W WIRELESS EVENT RECORDER; WEVENT

BRAEMAR MANUFACTURING LLC ER920W WIRELESS EVENT RECORDER; WEVENT
Model Number WEVENT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to braemar for evaluation on 04/17/2018.It is believed the cause of the battery malfunction will most likely not be able to be determined due to the damage to the battery and device.Upon review of 2018 and 2017 complaints, this was the second reported event in 2018.Previous to 2018 there were three similar events reported to the fda via mdrs 2133409-2016-00002, 2133409-2016-00003, and 2133409-2017-00001.(b)(4).An evaluation will be performed with an external failure analysis expert, and a supplemental mdr will be submitted with any new results.Prior to this reported event in early 2018, braemar has begun transitioning to a new rechargeable battery option to reduce the likelihood of future battery rupture events.
 
Event or Problem Description
Braemar received information on 04/12/2018 from our distributor in which they reported an adverse incident involving one of the braemar er920w event recorders and a disposable lithium thionyl chloride battery.The distributor informed braemar a battery ruptured/exploded in the device in a patients home while the device was sitting on a table.No patient injury was reported.As the result of the review of photos received of the ruptured battery and resulting damage observed on the returned device, it was determined this event could be likely to cause or contribute to a serious event if it were to recur, and is therefore being reported to the fda per 21 cfr 803 as an mdr.
 
Additional Manufacturer Narrative
Braemar provided all the incident items to an external failure analysis expert for investigation.The investigation was inconclusive for the root cause of the failure, due to the severity of the damage to the battery.
 
Additional Manufacturer Narrative
Braemar manufacturing in no longer investigating this incident and consider this matter closed.
 
Event or Problem Description
(b)(6) contacted braemar manufacturing about a wevent device in which a lith battery ruptured in the device, in a patients home while the device was sitting on a table.No patient injury was reported.

Brand Name
ER920W WIRELESS EVENT RECORDER
Common Device Name
WEVENT
Manufacturer (Section D)
BRAEMAR MANUFACTURING LLC
1285 corporate center drive
suite 150
eagan MN 55121
MDR Report Key7502965
Report Number2133409-2018-00002
Device Sequence Number11295322
Product Code MLO
UDI-Device IdentifierB146ER9WCNC0
UDI-Public+B146ER9WCNC0
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberWEVENT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Was the Report Sent to FDA? No
Device Age1 YR
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer09/04/2018
09/04/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date09/27/2018
06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1